Pulmonary hypertension

lachina
By lachina Latest Reply 2011-02-09 23:05:52 -0600
Started 2011-02-07 23:24:31 -0600

I've been diagnosed with pulmonary hypertension. This affects my heart. Is this considered heart disease? I see my lung doctor at the heart institute at Jefferson University hospital in Philadelphia. I was being evaluated for a liver transplant and this is how I found out I had this condition. Does anyone know about this condition? I am currently taking a medication called Adcirca (it's actually the same medicine as viagra, only at a lower dose). I'd like to hear from anyone who can tell me more about this. All comments are welcome. The pressure has to come down or I won't be eligible for the transplant.


2 replies

HeartHawk
HeartHawk 2011-02-09 23:05:52 -0600 Report

lachina,

If you are neing treated with Adcirca you are likely in the subclass of PH known as Pulmonary Arterial Hypertension (PAH) which is hypertension due to arterial dysfunction (there are causes for PH besides arterial). Adcirca is the brand name for tadalafil which is actually the same chemical as in Cialis but it works the same way as Viagra (it's a PDE inhibitor which allows your natural nitric oxide to "hang around" and keep your lung arteries expanded).

There is no cure but there are a number of treatments to relieve synptoms and slow progress of the condition. There is some good info on PAH at Pulmonary Hypertension Association website at:

http://www.phassociation.org/

Let us know how things develop!

HH

re1ndeer
re1ndeer 2011-02-09 14:11:35 -0600 Report

Hi, I'm new to this site. I also, was diagnosed with pulmonary hypertension 2 years ago.

This is what I know, Pulmonary hypertension is an increase in blood pressure in the pulmonary artery, which leads to shortness of breath, dizziness, fainting and other symptoms, all which increase with exertion.

Pulmonary hypertension can be a severe disease with a decreased exercise tolerance and heart failure.

What this comes down to is you have an artery that is not working so well, that is what is causing your symptoms.

Next Discussion: Numbness & Tingling »